Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 42, NWS Albuquerque, NM

August 26, 2006Rio Arriba County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 26, 2006, 2:12 PM MDT for Rio Arriba County, New Mexico. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2006, 2:12 PM MDT (20:12 UTC)
Expired
Aug 26, 2006, 5:45 PM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Rio Arriba County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:00 PM MDTFLASH FLOOD5 W Santa Clara Pueblo, NMSEVERAL ROADS WASHED OUT IN SANTA CLARA CANYON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262016
FFWABQ
NMC039-262345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A PERSISTENT THUNDERSTORM 10 MILES WEST OF 
  SANTA CLARA PUEBLO...OR ABOUT 9 MILES NORTH OF LOS ALAMOS. THE 
  STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. DANGEROUS
  FAST MOVING AND HIGH WATER IS EXPECTED IN PORTIONS OF SANTA CLARA
  CANYON DOWNSTREAM TO SANTA CLARA PUEBLO. ARROYOS PARALLEL TO
  FOREST ROAD 144 AND DRAINING EAST TOWARDS SAN JOSE AND AREA 
  IMMEDIATELY NORTHWEST OF ESPANOLA MAY ALSO CARRY DANGEROUS HIGH
  FLOWS FROM RAINFALL NOW ESTIMATED AS THREE AND A HALF INCHES OR
  MORE IN THE LAST 90 MINUTES.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

LAT...LON 3597 10609 3596 10608 3596 10624 3601 10624
      3603 10625 3602 10637 3612 10637 3612 10614

$$
2 follow-up statements
000 
WGUS75 KABQ 262112
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT SAT AUG 26 2006

NMC039-262345-
RIO ARRIBA-
310 PM MDT SAT AUG 26 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHEASTERN RIO ARRIBA COUNTY...

AT 305 PM MDT...HEAVY RAIN OVER SANTA CLARA CANYON HAD MOSTLY ENDED.
HOWEVER...NEARLY 4 INCHES OF RAIN FELL OVER PARTS OF THE CANYON 
BETWEEN 1 PM AND 230 PM WHICH WILL CREATE FAST AND DANGEROUS FLOWS
DOWN STREAM TOWARDS SANTA CLARA PUEBLO THROUGHOUT LATE AFTERNOON.
ARROYOS AND WASHES PARALLEL TO FOREST ROAD 144 IN SOUTHERN RIO
ARRIBA COUNTY ALSO RECEIVED HEAVY RAIN OF 1 TO 3 INCHES SO REMAIN
ALERT FOR FLASH FLOODING ON ARROYOS FEEDING EAST TOWARDS SAN JOSE AND
OTHER LOCATIONS JUST NORTHWEST OF ESPANOLA. 

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3597 10609 3596 10608 3596 10624 3601 10624
      3603 10625 3602 10637 3612 10637 3612 10614

$$

03
000 
WGUS75 KABQ 262208
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SAT AUG 26 2006

NMC039-262345-
RIO ARRIBA-
405 PM MDT SAT AUG 26 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
SOUTHEASTERN RIO ARRIBA COUNTY...

AT 400 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED A NUMBER ROADS
WASHED OUT ON TRIBAL LANDS IN UPPER SANTA CLARA CANYON WITH PERSONS
STRANDED BY HIGH WATER. HEAVY RAIN ENDED ABOUT MID AFTERNOON...
HOWEVER...STORM WATER RUNOFF MAY TAKE SEVERAL MORE HOURS TO 
DISSIPATE IN SANTA CLARA CANYON AND IN AREAS PARALLEL TO FOREST
ROAD 144 EASTWARD TO THE AREAS NORTHWEST OF ESPANOLA. 

* LOCATIONS IMPACTED INCLUDE...
  SANTA CLARA CANYON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3597 10609 3596 10608 3596 10624 3601 10624
      3603 10625 3602 10637 3612 10637 3612 10614

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:00 AM MDT, 11 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 3:00 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SAT AUG 26 2006

.DISCUSSION...FRIDAY WAS FAIRLY ACTIVE WITH HEAVY RAINS OVER THE
N...CNTRL AND E AND STRONG STORMS IN THE FAR NE. ANOTHER ACTIVE
DAY IN STORE TODAY WITH HEAVY RAIN POTENTIAL AGAIN MAINLY ACROSS
THE ERN HALF OF THE STATE...AND CONCERN FOR SVR STORMS ACROSS THE
FAR N. DRY AIR ALOFT SEEN ON WATER VAPOR SATELLITE MOVING ACROSS
WRN NM. HOWEVER...A COUPLE OF JET STREAKS FEEDING INTO THE DRY AIR
ALOFT...AND THIS AREA LIT UP OVER ERN AZ ON FRI. WHILE SOME DRYING
MAY MIX DOWN TO THE SURFACE IN THE NW TODAY...COOLER AIR ALOFT WILL
MAKE FOR STEEP LAPSE RATES AROUND 8.5 C/KM THIS PM OVER THE FAR NW.
CONCERN IN THIS AREA WILL BE STRONG WIND GUSTS FROM THE ISOLATED
CONVECTION AND WILL INCLUDE IN ZONES. LARGE HAIL WILL ALSO BECOME A
THREAT FARTHER E OVER THE NC MOUNTAINS AND THE NE AND WILL INCLUDE
STRONG WINDS AND HAIL IN THESE AREAS FOR THIS PM. HEAVY RAIN WILL BE
THE MAIN ISSUE THIS EVE AND SHOULD BE FOCUSED ONCE AGAIN ON THE NE.
LIGHT TO MODERATE E CANYON WINDS INTO THE RIO GRANDE VALLEY POSSIBLE
TON WITH BULK OF CONVECTION E OF THE CNTRL MOUNTAINS.

CLOSED LOW OVER SRN IDAHO WILL DROP INTO CO SUN WITH THE TROUGH AXIS
SWEEPING ACROSS NM. THIS WILL DRY OUT THE NW AND REDUCE COVERAGE
OVERALL ACROSS THE FORECAST AREA. MAIN FOCUS WILL BE OVER THE ERN
PLAINS AND SC MOUNTAINS. AGAIN E CANYON WINDS POSSIBLE CNTRL VALLEYS
SUN NIGHT.

UPPER TROUGH WILL MOVE E ON MON AND TUE AS A WEAK RIDGE OF HIGH
PRESSURE BEGINS TO SHIFT TOWARD NM FROM THE W. LOW LEVEL MOISTURE
MAY BEGIN TO SEEP W AND N THOUGH EARLY NEXT WEEK AS SURFACE HIGH
BUILDS INTO TX PANHANDLE. MAIN FOCUS FOR CONVECTION THROUGH MID
WEEK SHOULD BE S OF INTERSTATE 40. AS THE NEXT TROUGH MOVES ACROSS
THE ROCKIES LATER IN THE WEEK...BETTER MOISTURE MAY GET DRAWN N. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  55  86  53 /  20  20   0   0
GALLUP..........................  82  48  82  44 /  20  20   5   0
GRANTS..........................  82  50  82  46 /  20  20  10   5
GLENWOOD........................  87  56  88  55 /  30  20  20  10
CHAMA...........................  74  44  75  43 /  30  40  20  10
LOS ALAMOS......................  81  50  79  49 /  30  40  10  10
RED RIVER.......................  67  41  65  39 /  50  40  10  10
TAOS............................  77  49  80  47 /  50  40  10  10
SANTA FE........................  81  52  81  51 /  40  40  10  10
SANTA FE AIRPORT................  83  54  84  52 /  40  40  10  10
ESPANOLA........................  85  51  86  50 /  40  40  10  10
ALBUQUERQUE HEIGHTS.............  85  64  86  62 /  30  30  10   5
ALBUQUERQUE VALLEY..............  87  58  87  58 /  30  30  10   5
ALBUQUERQUE FOOTHILLS...........  82  58  85  58 /  30  30  10   5
ALBUQUERQUE WEST MESA...........  91  59  87  60 /  30  30  10   5
SOCORRO.........................  86  57  89  57 /  30  30  20  10
SANDIA PARK/CEDAR CREST.........  77  54  78  52 /  30  30  10  10
MORIARTY/ESTANCIA...............  82  53  85  50 /  30  30  10  10
CARRIZOZO.......................  86  56  84  55 /  30  30  20  20
RUIDOSO.........................  78  51  77  51 /  40  30  30  30
RATON...........................  76  50  77  49 /  60  60  30  20
LAS VEGAS.......................  77  52  78  49 /  50  50  20  20
ROY.............................  77  56  78  57 /  60  70  30  30
CLAYTON.........................  74  57  77  56 /  60  70  40  40
SANTA ROSA......................  87  56  87  56 /  40  40  30  20
TUCUMCARI.......................  84  63  85  61 /  60  60  40  40
FORT SUMNER.....................  86  61  87  61 /  40  50  30  30
CLOVIS..........................  88  64  86  63 /  50  50  40  40
PORTALES........................  90  65  89  62 /  40  50  40  40
ROSWELL.........................  91  67  90  66 /  30  40  40  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Aug 26, 10:00 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MDT SAT AUG 26 2006

UPDATED SEVERE THUNDERSTORM RISK FOR THIS AFTERNOON AND EVENING

NMZ001>021-026-271215-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1000 AM MDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

EXPECT STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING OVER FAR
NORTHERN NEW MEXICO FROM THE NORTHWEST PLATEAU EAST ACROSS THE
NORTHERN MOUNTAINS AND NORTHEAST PLAINS. THUNDERSTORMS WILL
PRODUCE LOCALLY GUSTY WINDS...HEAVY DOWNPOURS...AND AREAS OF
SMALL HAIL. HEAVY RAINS ARE ONCE AGAIN POSSIBLE OVER ALL OF
SOUTHERN...CENTRAL AND EASTERN NEW MEXICO THIS AFTERNOON INTO
TONIGHT. SOME MINOR FLOODING ALONG STREAMS...CREEKS AND ARROYOS AS
WELL AS PONDING OF WATER ON ROADS IS LIKELY IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL BE LESS ACTIVE THAN RECENT DAYS WITH LESS THREAT OF
SEVERE WEATHER OR FLOODING CONCERNS. HOWEVER...MOISTURE WILL BEGIN
TO RETURN EARLY NEXT WEEK ESPECIALLY SOUTH OF INTERSTATE 40...BUT
SHOULD ADVANCE NORTH OVER ALL THE AREA BY THURSDAY AND FRIDAY.
FLOODING ALONG CREEKS...STREAMS AND SMALLER RIVERS WILL CONTINUE
TO BE A CONCERN NEXT WEEK...INCLUDING CARRIZO CREEK COMING INTO
THE RIO RUIDOSO RIVER...AS WELL AS THE RIO BONITO BELOW THE BONITO
LAKE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
AS THUNDERSTORMS AND HEAVY SHOWERS DEVELOP.

SHY

In the hours before

Special weather statement, Aug 26, 11:17 AM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1117 AM MDT SAT AUG 26 2006

NMZ001>021-026-261900-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1117 AM MDT SAT AUG 26 2006

...EXPECT STRONG THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS
AGAIN THIS AFTERNOON...

ANOTHER SHOWERY AFTERNOON IS ON TAP TODAY WITH LOCALLY HEAVY
DOWNPOURS OF 1 TO 2 INCHES PER HOUR ACROSS THE STATE...WITH RAPID
FILLING OF ARROYOS...SMALL STREAMS AND DITCHES. EXPECT STORMS
DEVELOPING SHORTLY BEFORE NOON ALONG THE ARIZONA BORDER FROM
INTERSTATE 40 NORTHWARD...AND ALSO OVER THE SANGRE DE CRISTO...
SANDIA...AND MANZANO MOUNTAINS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP RAPIDLY AFTER NOON SOUTHWARD AND EASTWARD...WITH WIDESPREAD
COVERAGE OVER MOST OF THE STATE BY EVENING.

SHOWERS AND THUNDERSTORMS WILL BE DELAYED UNTIL LATE AFTERNOON OVER
THE NORTHEAST PORTION OF THE STATE...AS CLOUDY SKIES WILL KEEP
TEMPERATURES A LITTLE COOLER FOR THE FIRST PART OF THE AFTERNOON.
HOWEVER...AN UPPER LEVEL DISTURBANCE MOVING FROM WEST TO EAST
ACROSS NORTHERN NEW MEXICO WILL TOUCH OFF INCREASED COVERAGE AND
INTENSITIES OF STORMS BY LATE THIS AFTERNOON WITH VERY GUSTY WINDS
AND SMALL HAIL POSSIBLE IN THE STRONGEST THUNDERSTORMS.

THOSE OUTDOORS TODAY SHOULD BE ALERT TO CHANGING WEATHER THIS
AFTERNOON...AVOID DRY WASHES...CANYONS...AND ARROYOS...AND BE
PREPARED TO MOVE RAPIDLY TO HIGHER GROUND SHOULD WATER LEVELS RISE IN
SMALL STREAMS AND CREEKS. THOSE DRIVING SHOULD EXPECT PATCHES OF DEEP
WATER ON ROADS...AND OBSTRUCTION OR BLOCKAGE OF LOW WATER CROSSINGS
BY FLOWING WATER THIS AFTERNOON.

CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA
FOR ADDITIONAL STATEMENTS AND POSSIBLE FLOOD ADVISORIES THIS
AFTERNOON.

SHY
Special weather statement, Aug 26, 12:43 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1243 PM MDT SAT AUG 26 2006

NMZ016-017-026-262000-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
1243 PM MDT SAT AUG 26 2006

...LOCALLY HEAVY DOWNPOURS MOVING IN FROM THE WEST...

A LINE OF SHOWERS EXTENDS FROM NEAR ENCINOSO SOUTH TO ELK AND
DUNCAN...AND IS MOVING TO THE NORTHEAST. THESE SHOWERS CONTAIN
LOCALLY HEAVY DOWNPOURS WITH 1 TO 2 INCHES OF RAIN PER HOUR.
THROUGH MID AFTERNOON...EXPECT SHOWERS WITH SOME LOCALLY HEAVY
DOWNPOURS NEAR PICACHO AND ARABELA...AND ALONG HIGHWAYS 70...380...
AND 82.

HEAVY SHOWERS WILL FILL ARROYOS...SMALL STREAMS...AND DITCHES.
DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS WITH LOW WATER
CROSSINGS OBSTRUCTED OR BLOCKED BY FLOWING WATER.

SHY
Special weather statement, Aug 26, 1:14 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT SAT AUG 26 2006

NMZ005-262100-
NORTHEAST HIGHLANDS-
114 PM MDT SAT AUG 26 2006

...LOCALLY HEAVY DOWNPOURS MOVING IN FROM THE WEST...

A STRONG THUNDERSTORM WITH LOCALLY HEAVY DOWNPOURS BETWEEN
GUADALAPITA AND OCATE IS MOVING SLOWLY TO THE EAST. EXPECT LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AS THIS STORM APPROACHES
WAGON MOUND...CHARETTE LAKES...AND INTERSTATE 25 BETWEEN WAGON
MOUND AND SPRINGER.

HEAVY SHOWERS WILL FILL ARROYOS...SMALL STREAMS...AND DITCHES.
DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS WITH LOW WATER
CROSSINGS OBSTRUCTED OR BLOCKED BY FLOWING WATER.

SHY
Special weather statement, Aug 26, 1:27 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 26 2006

NMZ002-003-262030-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
127 PM MDT SAT AUG 26 2006

...STRONG THUNDERSTORM OVER SANTA CLARA CANYON NEAR LOS ALAMOS...

ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP QUICKLY ACROSS NORTH
CENTRAL NEW MEXICO WITH THE STRONGEST STORM CURRENTLY LOCATED JUST
NORTH OF LOS ALAMOS OVER SANTA CLARA CANYON.

THROUGH 230 PM...WATCH FOR HEAVY RAIN AND SMALL HAIL TO DEVELOP OVER
SANTA CLARA CANYON WITH INCREASING STORM WATER RUNOFF DOWNSTREAM
TOWARDS SANTA CLARA PUEBLO. THIS FIRST STORM IS EXPECTED TO
PRODUCE ABOUT ONE INCH OF RAIN IN LESS THAN 30 TO 40 MINUTES. BRIEF
HEAVY RAINS MAY ALSO SPREAD NORTHEAST TOWARDS ESPANOLA AND
HERNANDEZ ALONG HIGHWAY 84.

OTHER SHOWERS FORMING TO THE WEST MAY BRING HEAVY RAIN INTO LOS
ALAMOS BEFORE 3 PM.

03

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:46 PM MDTSevere Thunderstorm WarningABQUnion33 min
Aug 26, 4:15 PM MDTFlash Flood WarningABQTorrance4 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.